Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protopic/Ketoconazole/Fluticasone Safety with HAART
Sep 8, 2007

I have recently been diagnosed as positive. I have just started taking the following medications: Reyataz, Norvir and Truvada. I will see my ID doctor in 3 weeks to see what my CD4 and VL is.I have had dermatitis prior to becoming positive and continue to have outbreaks. I get red patches on my face around the ears, upper lip, over my eyebrows, on the middles of my chest and the middle of my back. I also get and outbreak around the corner of my lips. I have been using the following medications with success: Protopic .1% once daily on the face, Ketoconzole 2%, on the corner of the lips and Fluticasone Cream .05% on 2m chest and back. I am reading that you must monitor these drugs in connection with Norvir, but I do not understand what that means. Are they safe to use? I am also reading that Protopic can cause cancer..what are my risks? I use these prescriptions intermitently, not continuously. I am 51 and otherwise in good health.

Response from Dr. Wohl

The ketoconazole and fluticasone creams are not a problem. These are topical medications that are commonly used in persons with HIV infection and are not well absorbed through the skin when applied to small areas. When taken in other forms such as orally, there are significant interactions between these and other medications.

As far as the Protopic, there are concerns that as a powerful immunosuppresant agent even limited application can reduce protection by the immune system against cancers in the areas where applied. There have been some cases of cancers developing at the site of treatment in a limited number of people using this drug and it is recommended only when other options fail.

I would try to avoid Protopic and see if there are alternatives that have less risk.

DW



Previous
She is +
Next
my mouth is burning , i need help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement